On the logic of nonmonotonic conditionals and conditional probabilities

Journal of Philosophical Logic 25 (2):185-218 (1996)
Abstract
I will describe the logics of a range of conditionals that behave like conditional probabilities at various levels of probabilistic support. Families of these conditionals will be characterized in terms of the rules that their members obey. I will show that for each conditional, →, in a given family, there is a probabilistic support level r and a conditional probability function P such that, for all sentences C and B, 'C → B' holds just in case P[B | C] ≥ r. Thus, each conditional in a given family behaves like conditional probability above some specific support level
Keywords No keywords specified (fix it)
Categories (categorize this paper)
Options
 Save to my reading list
Follow the author(s)
My bibliography
Export citation
Find it on Scholar
Edit this record
Mark as duplicate
Revision history Request removal from index
 
Download options
PhilPapers Archive


Upload a copy of this paper     Check publisher's policy on self-archival     Papers currently archived: 10,304
External links
Setup an account with your affiliations in order to access resources via your University's proxy server
Configure custom proxy (use this if your affiliation does not provide a proxy)
Through your library
References found in this work BETA

No references found.

Citations of this work BETA
J. B. Paris & R. Simmonds (2009). O is Not Enough. Review of Symbolic Logic 2 (2):298-309.
Dov M. Gabbay & Karl Schlechta (2009). Size and Logic. Review of Symbolic Logic 2 (2):396-413.

View all 10 citations

Similar books and articles
Analytics

Monthly downloads

Added to index

2009-01-28

Total downloads

22 ( #73,725 of 1,096,447 )

Recent downloads (6 months)

2 ( #134,922 of 1,096,447 )

How can I increase my downloads?

My notes
Sign in to use this feature


Discussion
Start a new thread
Order:
There  are no threads in this forum
Nothing in this forum yet.